MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Model Number 995081
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that balloon of the balloon dilation catheter was found to be broken during use.A new one was replaced to complete the procedure.The patient was safe.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned and further investigation was not conclusive.Although a specific cause cannot be determined, potential causes for this event could be, poor balloon design (molecular orientation, wall thickness), inadequate material selection, contact with stone, damage from sheath, improper fiber orientation.The device was used for treatment purposes.It was unknown if the device had met all relevant specifications or resulted in the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: the x-force® nephrostomy balloon dilation catheter instructions for use, baw0309767 revision 1, was reviewed and found to be adequate as it states: "if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation." "this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." "only a physician who has an understanding of the clinical applications, technical principles and associated risks associated with balloon dilation of the nephrostomy tract should use this device." "caution: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp." "warning: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to product.Applying excessive force to the catheter can result in tip breakage or balloon separation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16183603
Report Number1018233-2023-00125
Device Sequence Number19498490
Product Code LJE
UDI-Device Identifier00801741080715
UDI-Public(01)00801741080715
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryTW
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model Number995081
Device Catalogue Number995081
Device Lot NumberBMGRFM27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown